Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of long term usage of Otrivin?

Answered by
Dr.
Dr. Deepak

General & Family Physician

Practicing since :2012

Answered : 149 Questions

default
Posted on Tue, 7 Jun 2016 in Internal Doctor Category
Question: what ia side effect of long time used otrivin ault or otrinoz ? and what i do

nose and smile lose
doctor
Answered by Dr. Deepak 26 minutes later
Brief Answer:
Minimal side effects.

Detailed Answer:
Hi...
Welcome to HCM.
Thank you for your query.
I understand your concern.

The medicines you have mentioned contain an active ingredient called Xylometazoline which is a nasal decongestant.
It makes blood vessels in nose to contract and there by decreases blood flow relieving congestion.
It is advised not to use it for a long term as its efficacy may decrease on prolong use. And you may get congestion back once you stop this drug.
Only in some cases patient may experience dizziness, headache, nausea, nervousness, wheeze, rash(if allergic to it) etc as minor side effects.
Other than that there are no possible life threatening side effects of it.

Infective etiology could also be the cause for polyp for which your doctor has rightly prescribed antibiotic, along with nasal decongestant.

I would suggest you to use it for only symptomatic relief for a short duration.

In case if it is not responding to current medication and you need permanent cure, surgery would be the best choice in my opinion.

Hope this helps.
Take care, BYE.
Above answer was peer-reviewed by : Dr. Deepak
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Otrivin

doctor1 MD

I have cold allergy and I keep sneezing in intervals throughout the day, less in office, more at my hostel or other homes. I have self assessed...

doctor1 MD

When I sleep at night, I can breathe in through my nose, but can't breathe out of it. Feels like there is something at the top of my throat...

doctor1 MD

I have a runny nose cough earache stuffy head and no energy for almost two weeks also have a headache and sometimes my head gets heavy and hurts...

doctor1 MD

Hi, My boyfriend has suffered from nasal problems for about 4 years now. He cant breathe through his nose all throughout the year, it is worse when...